Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 22, 2016, 4:05 PM EDT for Dawson County, Lumpkin County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2016, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 22, 2016, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Lumpkin County, GA
The radar
The Atlanta radar (KFFC), 146 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385
WWUS82 KFFC 222005
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT FRI JUL 22 2016
GAZ006>008-014-015-222045-
GILMER GA-DAWSON GA-LUMPKIN GA-UNION GA-FANNIN GA-
405 PM EDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...DAWSON...
LUMPKIN...SOUTHWESTERN UNION AND SOUTHEASTERN FANNIN COUNTIES UNTIL
445 PM EDT...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS NEAR SUCHES...OR 7 MILES
NORTHWEST OF DAHLONEGA...MOVING SOUTHWEST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAHLONEGA...DAWSONVILLE...SUCHES...AMICALOLA FALLS STATE
PARK...JUNO... NIMBLEWILL...HAWK MOUNTAIN SHELTER...GOOCH MOUNTAIN
SHELTER...STOVER CREEK SHELTER...PORTER
SPRINGS...AURARIA...GADDISTOWN...CAMP MERRILL... TURNERS
CORNER...MCKEE...BLACK GAP SHELTER...LEN FOOTE HIKE INN AND SPRINGER
MOUNTAIN SHELTER.
LAT...LON 3470 8387 3441 8401 3442 8424 3467 8427
3475 8405
TIME...MOT...LOC 2005Z 023DEG 12KT 3464 8404
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:30 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 22, 2:30 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 230 PM EDT FRI JUL 22 2016 .SHORT TERM /Tonight through Saturday Night/... Morning sounding showed decreased moisture and instability across the area today... with 1.48 pw's and around 2000-2500 J/KG of afternoon mucape. This coupled with high pressure influence aloft and the airmass needing to recharge from scattered to numerous storms seen on Thursday all suggest a much less active storm day this afternoon and evening. Will show low scattered pops across far north GA and parts of central GA where models show a few storms could develop during max heating. Any afternoon/evening convection will quickly dissipate by 9-10 pm this evening with loss of daytime heating. Expecting a bit more coverage of storms on Saturday as models agree on an upper disturbance pushing down from the north by late Saturday morning... or at least in time for afternoon heating. Not expecting widespread severe storms on Saturday and SPC shows just general thunder for Saturday at this time... but as usual... we can expect at least a few strong to possibly severe storms during peak heating... mainly between 2 pm and 8 pm... so don't let your guard down just because we are in a general thunder outlook. Not expecting much of a fog threat tonight with a drier air mass and less coverage of wet grounds expected through this evening. Otherwise... continued to lean toward persistence for lows... and took a mav and met blend for highs on Saturday. Also... increased pops slightly for Saturday afternoon/evening as the approaching disturbance should increase storm coverage. 39 .LONG TERM /Sunday through Friday/... No significant changes made to the long term forecast trends with this update. Medium range models continue to keep Georgia under varying degrees of upper-level ridging through the majority of the forecast period. 12Z runs still showing an easterly wave sweeping through late in the weekend and early next week...however latest run keeps this an open wave and is a bit further south so overall impact is still a bit uncertain. Sunday has the potential to need a Heat Advisory...but this will be highly dependent on how much cloud cover we see in advance of the easterly wave. The remainder of the period should see temperatures continuing a bit above seasonal normals with scattered...mainly diurnal...convection each day. Please see the previous long term forecast discussion below. 20 Previous Discussions.../Issued at 338 AM EDT FRI JUL 22 2016/ LONG TERM /Saturday Night through Thursday/... The long term starts off with a persistent pattern as an upper ridge continues over the area Saturday night and Sunday. The fly in the ointment for Sunday is an easterly wave is forecast to move over FL and this could affect central GA with a little more convective activity then is currently forecast. Otherwise mainly diurnal showers and storms for Saturday evening and Sunday afternoon. Another hot day on Sunday is expected with most high temperatures expected in the 90s except 80s for portions of the mountains. Heat indices for a large portion of east and central GA will be in the 103-108 range. The easterly wave moves into the gulf of Mexico near the coast for Monday and the upper ridge weakens some. The upper ridge remains weaker for Tuesday and Wednesday. The GFS and European differ for Thursday with the GFS transitioning the upper pattern to an upper trough approaching the area with the European slower in doing so. This will lead to a continuation of showers and storms that will be mostly diurnal in nature. Highs in the 90s can be expected for much of this period except for 80s over portions of the mountains. High temperatures will become less hot as the week progresses. BDL && AVIATION... 18z Update... Expecting only isolated coverage of storms today and should get started a bit late as the airmass recharges from numerous storms seen on Thursday. Pushed the VCSH until 20z this afternoon. Expecting scattered storms on Saturday as models show an upper disturbance approaching the state by 15z. This has warranted showing VCSH by 17z Sat and a prob30 tsra 18-22z Sat. Winds will be sw around 5-7kts in the afternoon/evening hours...4kts or less overnight. Not expecting a widespread fog or low stratus threat in the morning as the airmass will be allowed to dry out with the less rain coverage expected this afternoon and evening. //ATL Confidence...18Z Update... High confidence on all elements. 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 97 74 97 / 20 30 20 30 Atlanta 75 94 76 94 / 20 30 20 40 Blairsville 68 90 69 90 / 30 30 30 50 Cartersville 73 95 73 95 / 20 30 30 40 Columbus 74 96 75 95 / 30 30 20 40 Gainesville 73 94 75 94 / 30 30 20 40 Macon 74 98 74 97 / 30 30 20 30 Rome 73 95 73 95 / 20 30 30 40 Peachtree City 72 95 73 94 / 20 30 20 40 Vidalia 73 97 75 96 / 30 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....20 AVIATION...39
Hazardous weather outlook, Jul 22, 11:45 AM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1145 AM EDT FRI JUL 22 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1145 AM EDT FRI JUL 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE STRONG TO SEVERE. WEATHER HAZARDS EXPECTED... STRONG TO DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY STRONG TO SEVERE STORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED...MAINLY IN THE AFTERNOON AND EVENING. ISOLATED STORMS COULD PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 22, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT FRI JUL 22 2016
GAZ006>008-014-015-222045-
GILMER GA-DAWSON GA-LUMPKIN GA-UNION GA-FANNIN GA-
405 PM EDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...DAWSON...
LUMPKIN...SOUTHWESTERN UNION AND SOUTHEASTERN FANNIN COUNTIES UNTIL
445 PM EDT...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS NEAR SUCHES...OR 7 MILES
NORTHWEST OF DAHLONEGA...MOVING SOUTHWEST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAHLONEGA...DAWSONVILLE...SUCHES...AMICALOLA FALLS STATE
PARK...JUNO... NIMBLEWILL...HAWK MOUNTAIN SHELTER...GOOCH MOUNTAIN
SHELTER...STOVER CREEK SHELTER...PORTER
SPRINGS...AURARIA...GADDISTOWN...CAMP MERRILL... TURNERS
CORNER...MCKEE...BLACK GAP SHELTER...LEN FOOTE HIKE INN AND SPRINGER
MOUNTAIN SHELTER.
LAT...LON 3470 8387 3441 8401 3442 8424 3467 8427
3475 8405
TIME...MOT...LOC 2005Z 023DEG 12KT 3464 8404The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:03 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Jul 21, 9:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jul 21, 11:09 PM EDT | Special Weather Statement | FFC | Polk | 36 min |
| Jul 22, 4:58 PM EDT | Special Weather Statement | FFC | Union | 32 min |
| Jul 22, 5:37 PM EDT | Special Weather Statement | FFC | Dade | 23 min |
| Jul 22, 6:32 PM EDT | Special Weather Statement | FFC | Banks | 28 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.